RICHARD P. LOFGREN, M.D.; REID A. GILBERTSON
This content is PDF only. Please click on the PDF icon to access.
To the editor: We were interested in the article by Reitberg and associates (1) describing a decreased theophylline clearance in six volunteers given cimetidine. We recently cared for a patient whose serum aminophylline concentration dramatically increased after the administration of cimetidine.
A 71-year-old woman had a history of chronic obstructive pulmonary disease associated with severe steroid-dependent bronchospasm, atherosclerotic heart disease, Hodgkin disease in remission after chemotherapy, and peptic ulcer disease. She was hospitalized with an acute exacerbation of her lung disease and treated with intravenous aminophylline, 40 mg/h, which yielded a serum concentration of 20 µg/mL. After 2 days, the
LOFGREN RP, GILBERTSON RA. Cimetidine and Theophylline. Ann Intern Med. 1982;96:378. doi: https://doi.org/10.7326/0003-4819-96-3-378_2
Download citation file:
Published: Ann Intern Med. 1982;96(3):378.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use